MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 7-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 7-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8696G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of records for batch maj046 indicates that it was inspected and released in accordance with specified quality requirements.All records related to process parameters, quality inspections in process and final inspection, process deviation, non-conformances and rework in process were analyzed and no irregularity related to the event that could cause product failure was identified.Summary: a failed suture needle was submitted for fractographic evaluation.The component was identified as product code 8696g.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Macroscopic plastic deformation observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown plastic surgery on (b)(6) 2020 and after opening the package, it was found that the needle tip was not sharp, so, the needle could not be used.Upon evaluation, the needle breakage at the tip was observed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 05/18/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: was the needle used on the patient? no.Was the tip of the needle fall into the patient? no.Was the tip removed during the initial procedure? na.If not, are there plans to surgically remove the needle tip? no further information will be provided.

Brand Name
PRLNE BLU 18IN 7-0 S/A P-1 PRM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11817183
Report Number2210968-2021-04528
Device Sequence Number3767361
Product Code GAW
UDI-Device Identifier10705031019188
UDI-Public10705031019188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number8696G
Device Catalogue Number8696G
Device Lot NumberMAJ046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 04/18/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date05/18/2021
Patient Sequence Number1